Alert archive / Kentucky / Tornado Warnings in 2014

Tornado Warning 30, NWS Jackson, KY

October 7, 2014Menifee County, Montgomery County, Kentucky

NWS Jackson, KY issued this tornado warning at Oct 7, 2014, 8:03 PM EDT for Menifee County, Montgomery County, Kentucky. It was in force for 27 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2014, 8:03 PM EDT (00:03 UTC)
Expired
Oct 7, 2014, 8:30 PM EDT
In force
27 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Menifee County, KY, Montgomery County, KY

The radar

The Jackson,KY radar (KJKL), 61 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 8:05 PM EDTHAIL 1Mount Sterling, KY
Oct 7, 8:08 PM EDTHAIL 1.75Mount Sterling, KY
Oct 7, 8:25 PM EDTHAIL 1.253 Ne Jeffersonville, KY
Oct 7, 8:31 PM EDTHAIL 0.25Means, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 7, 2:02 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WFUS53 KJKL 080003
TORJKL
KYC165-173-080030-
/O.NEW.KJKL.TO.W.0030.141008T0003Z-141008T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
803 PM EDT TUE OCT 7 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 830 PM EDT

* AT 759 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR GRASSY LICK...AND MOVING EAST AT 50 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  LEVEE AND GATEWOODS STATION AROUND 810 PM EDT.
  CAMARGO AND COONS STATION AROUND 815 PM EDT.
  LUCKY STOP AND JEFFERSONVILLE AROUND 820 PM EDT.
  CEDAR GROVES AND MEANS AROUND 825 PM EDT.
  TABOR AND FAGAN AROUND 830 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3801 8376 3800 8375 3801 8374 3796 8358
      3787 8361 3791 8376 3792 8376 3791 8378
      3798 8400 3806 8405 3809 8406
TIME...MOT...LOC 0003Z 291DEG 43KT 3804 8404

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

KAS
2 follow-up statements
891 
WWUS53 KJKL 080020
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
820 PM EDT TUE OCT 7 2014

KYC165-173-080030-
/O.CON.KJKL.TO.W.0030.000000T0000Z-141008T0030Z/
MENIFEE KY-MONTGOMERY KY-
820 PM EDT TUE OCT 7 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MONTGOMERY
AND WEST CENTRAL MENIFEE COUNTIES UNTIL 830 PM EDT...

AT 818 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR JEFFERSONVILLE...AND MOVING EAST AT 40 MPH.

HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  MEANS AND CEDAR GROVES AROUND 825 PM EDT.
  FAGAN AND CORNWELL AROUND 830 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3801 8376 3800 8375 3801 8374 3796 8358
      3787 8361 3791 8376 3792 8376 3791 8378
      3796 8395 3802 8392 3804 8389
TIME...MOT...LOC 0020Z 291DEG 36KT 3796 8384

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

PELTON
299 
WWUS53 KJKL 080031
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
831 PM EDT TUE OCT 7 2014

KYC165-173-080041-
/O.EXP.KJKL.TO.W.0030.000000T0000Z-141008T0030Z/
MENIFEE KY-MONTGOMERY KY-
831 PM EDT TUE OCT 7 2014

...THE TORNADO WARNING FOR SOUTHEASTERN MONTGOMERY AND WEST CENTRAL
MENIFEE COUNTIES IS BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 3801 8376 3800 8375 3801 8374 3796 8358
      3787 8361 3791 8376 3792 8376 3791 8378
      3796 8395 3802 8392 3804 8389
TIME...MOT...LOC 0020Z 291DEG 36KT 3795 8384

$$

PELTON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Oct 7, 4:35 PM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Oct 7, 4:35 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
435 PM EDT TUE OCT 7 2014

.UPDATE...
ISSUED AT 435 PM EDT TUE OCT 7 2014

UPDATED THE FORECAST TO EXTEND THE TORNADO WATCH A COUPLE OF COUNTIES
SOUTH. THIS WAS MAINLY TO DEAL WITH THE DEVELOPING LINEAR CELLS JUST
OUTSIDE OF ROCKCASTLE COUNTY. THE WCN HAS BEEN ISSUED ALONG WITH
UPDATED GRIDS AND ZONES. HWO TO FOLLOW.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 350 PM EDT TUE OCT 7 2014

18Z SFC ANALYSIS SHOWS THE COLD FRONT ASSOCIATED WITH A DEEP AREA OF
LOW PRESSURE MOVING CLOSER TO THE AREA. THE WIND FIELD AHEAD OF THIS
FRONT IS VERY FAVORABLE FOR ROTATING STORMS WITH A MID LEVEL SPEED
MAX MOVING INTO THE OHIO VALLEY. THIS...COMBINED WITH A SURGE OF
MOIST AND UNSTABLE AIR INTO THE REGION...HAS RESULTED IN A THREAT FOR
SUPERCELLS AND THEIR SEVERE WEATHER ATTRIBUTES ACROSS THE NORTHERN
TWO THIRDS OF THE AREA...WHERE A TORNADO WATCH IS IN EFFECT. ON
RADAR...A VERY STRONG/SEVERE CLUSTER OF STORMS IS NOW TRACKING
THROUGH THE WATCH AREA TOWARD EAST KENTUCKY AND WILL MOVE ACROSS THE
JKL CWA BETWEEN 4:30 AND 6 PM...MAINLY ALONG AND NORTH OF THE
MOUNTAIN PARKWAY. ADDITIONAL STORMS WILL BE POSSIBLE AFTER THIS
INITIAL BATCH OF STORMS PASS. A CLEARING OF THE LOWER CLOUDS IN THE
WAKE OF THE EARLIER SHOWERS AND STORMS IS BRINGING TEMPERATURES UP
INTO THE 60S AND 70S THROUGH THE AREA ALONG WITH SOUTHWEST WINDS OF
10 TO 20 KTS AND GUSTS TO 25 KTS.

THE MODELS ARE IN GOOD AGREEMENT ALOFT WITH THE LARGE AND DEEP UPPER
LOW SPINNING NORTH OF THE MIDWEST AND ITS ATTENDANT ENERGY PACKET
RACING THROUGH THE SOUTHERN OHIO VALLEY THIS EVENING. THIS NODE OF
THE UPPER LOW THEN LIFTS TO THE NORTHEAST ALLOWING FOR DECENT HEIGHT
RISES IN ITS WAKE. THE ECMWF AND GEM ARE A VIRTUAL MATCH WITH THEIR
FLATTENING OF THE PATTERN DURING THE DAY THURSDAY. LATER THAT NIGHT
AN OPENING TROUGH OVER THE FOUR CORNER/S REGION WILL SEND MORE ENERGY
THIS WAY IN THE FAST FLOW LEADING RIGHT INTO KENTUCKY. FOR THE MOST
PART...USED A BLEND OF THE MODELS WITH A LEAN TOWARD THE HRRR AND
NAM12 FOR THE NEAR TERM.

SENSIBLE WEATHER WILL FEATURE A STORMY EVENING FOR AT LEAST THE
NORTHERN PARTS OF EASTERN KENTUCKY. SCATTERED SHOWERS AND A FEW
THUNDERSTORMS CAN BE EXPECTED FOR THE REST OF THE AREA INTO THE
EVENING. THE STORMS WILL MOVE OFF BY LATE EVENING AND CONDITIONS WILL
IMPROVE OVERNIGHT WITH ANOTHER COOL NIGHT ON TAP. FOR WEDNESDAY...
HIGH PRESSURE WILL GIVE US ONE SOLID DAY OF DRY WEATHER WITH PARTLY
CLOUDY SKIES. HOWEVER...THE FRONT THAT PUSHES OFF TO THE SOUTH
TONIGHT WILL START TO COME BACK AS A WARM FRONT ON WEDNESDAY NIGHT
WITH SHOWERS AND THUNDERSTORMS POSSIBLE BY DAWN IN BOTH THE NORTHERN
PARTS OF THE AREA AND ALSO ALONG THE TENNESSEE BORDER.

USED THE CONSSHORT AS A STARTING POINT FOR THE T/TD/WIND GRIDS
THROUGH THE FIRST 18-24 HOURS BEFORE GOING WITH THE SUPERBLEND
THEREAFTER. DID MAKE SOME ADJUSTMENTS TO THE LOWS TONIGHT AND
WEDNESDAY NIGHT TO ACCOUNT FOR TERRAIN EFFECTS. AS FOR POPS...ENDED
UP MORE SIMILAR TO THE WETTER MET NUMBERS TONIGHT AND AGAIN WEDNESDAY
NIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 330 PM EDT TUE OCT 7 2014

THE EXTENDED FORECAST PERIOD BEGINS ON THURSDAY WITH THE BROAD
CLOSED UPPER LOW OVER THE NORTHEASTERN CANADIAN MARITIMES AND SLOWLY
SHIFTING EAST. MEANWHILE DURING THIS TIME...A RIDGE RESIDES OVER THE
NORTHWEST CONUS WITH A CLOSED LOW BEING THE REMNANTS OF TROPICAL
STORM SIMON MOVING OVER THE FOUR CORNERS REGION AND MOVING INTO THE
CENTRAL PLAINS. BY THE WEEKEND...A STRONG JET STREAK DIVES OUT OF
THE NORTHERN ROCKIES AND INTO THE CENTRAL PLAINS AS A TROUGH DEEPENS
FURTHER WITH THE REMNANTS OF SIMON MOVING THROUGH THE BASE OF THE
TROUGH AND INTO THE MID MS RIVER VALLEY. THE MODELS HAVE SEEM TO
COME INTO AGREEMENT WITH THIS SCENARIO AS WELL AS THE SUPER BLEND
MODEL...AT LEAST THROUGH THE WEEKEND. THE SUPER BLEND GAVE A
CONSENSUS OF LIKELY POPS THROUGH THE WEEKEND SO KEPT THIS SOLUTION
IN THE FORECAST.

FOR DETAILS IN THE LOWER LEVELS...AN EXITING FRONT BECOMES STALLED
AND ORIENTED WEST TO EAST ALONG THE TN VALLEY AND INTO KY DURING THE
THURSDAY THROUGH SUNDAY PERIOD DUE TO STRONG RIDGING ALONG THE EAST
COAST. THIS SETS UP A SCENARIO WHERE NUMEROUS WAVES MOVE ALONG THIS
BOUNDARY PROVIDING RAIN CHANCES EVERYDAY DURING THE EXTENDED. THIS
BEING A MORE SPRING LIKE PATTERN OCCURRING THIS TIME OF YEAR WITH
VEGETATION ON THE DECLINE COULD MAKE FOR A CONCERN FOR FLOODING IN
THE EXTENDED. WITH THE REMNANTS OF SIMON...THE INFLUX OF GULF
MOISTURE AND AN ACTIVE JET FOR UPPER LEVEL SUPPORT THE INGREDIENTS
MAY BE AVAILABLE FOR THIS EVENT. A FEW DETAILS WILL NEED TO BE
IRONED OUT...ESPECIALLY WITH THE MODELS HANDLING A TRANSITION IN THE
PATTERN BUT THIS SCENARIO WILL NEED TO BE MONITORED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 220 PM EDT TUE OCT 7 2014

CLEARING OF THE LOWER CLOUDS WILL LIKELY LEAD TO THE DEVELOPMENT OF
WIDESPREAD SHOWERS AND THUNDERSTORMS BY LATE AFTERNOON ACROSS THE
FORECAST AREA. A FEW OF THESE COULD BE SEVERE WITH LARGE HAIL...
DAMAGING WINDS...AND AN ISOLATED TORNADO POSSIBLE...MAINLY NORTH OF
THE HAL ROGERS PARKWAY. HAVE TIMED THE STORMS THROUGH THE TAF SITES
BY 23/00Z. WITH THESE...IFR AND MVFR CONDITIONS WILL BE COMMON WITH
BRIEF TIMES OF VLIFR ALONG WITH GUSTY WINDS UP TO 40 KTS...THOUGH
THEY WILL BE SUSTAINED FROM THE SOUTHWEST AT 10 TO 15 KTS.
OTHERWISE...THE CIGS WILL START TO CLEAR UP AFTER 03Z WITH A MOSTLY
SUNNY DAY EXPECTED ON WEDNESDAY AND WINDS SWITCHING TO THE WEST AT 5
TO 10 KTS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GREIF
SHORT TERM...GREIF
LONG TERM...SHALLENBERGER
AVIATION...GREIF
Hazardous weather outlook, Oct 7, 4:40 PM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
440 PM EDT TUE OCT 7 2014

KYZ044-050>052-058>060-068-069-079-080-104-106>120-082345-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-
LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...
HYDEN...WHITESBURG...INEZ...PIKEVILLE
440 PM EDT TUE OCT 7 2014

...TORNADO WATCH 523 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL AFFECT MANY LOCATIONS ACROSS EASTERN KENTUCKY
THROUGH MID EVENING. SOME STORMS COULD BE SEVERE PRODUCING LOCALLY
HEAVY RAINFALL AND COPIOUS AMOUNTS OF SMALL HAIL WITH A FEW LARGE
STONES POSSIBLE. IN ADDITION...DAMAGING WIND GUSTS AND FREQUENT
CLOUD TO GROUND LIGHTNING COULD ACCOMPANY ANY STRONG STORM. AN
ISOLATED TORNADO WILL BE POSSIBLE FROM THE STRONGEST STORMS.

MINOR FLOODING OF LOW LYING AREAS MAY ALSO OCCUR WHERE THUNDERSTORMS
MOVE REPEATEDLY ACROSS THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH MONDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING...WIND
DAMAGE...OR HAIL TO THE JACKSON WEATHER OFFICE THROUGH THIS EVENING.

KYZ083>088-082345-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
INCLUDING THE CITIES OF...MONTICELLO...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN
440 PM EDT TUE OCT 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL AFFECT MANY LOCATIONS ACROSS EASTERN KENTUCKY
THROUGH EARLY EVENING. SOME STORMS COULD BE SEVERE PRODUCING LOCALLY
HEAVY RAINFALL AND COPIOUS AMOUNTS OF SMALL HAIL WITH A FEW LARGER
STONES POSSIBLE. IN ADDITION...DAMAGING WIND GUSTS AND FREQUENT CLOUD
TO GROUND LIGHTNING COULD ACCOMPANY ANY STRONG STORM.

ISOLATED MINOR FLOODING OF LOW LYING AREAS MAY ALSO OCCUR WHERE
THUNDERSTORMS MOVE REPEATEDLY ACROSS THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH MONDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING...WIND
DAMAGE...OR HAIL TO THE JACKSON WEATHER OFFICE THROUGH THIS
EVENING.

AR/GREIF

In the hours before

Special weather statement, Oct 7, 6:45 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
645 PM EDT TUE OCT 7 2014

KYZ050-051-072300-
MONTGOMERY-BATH-
645 PM EDT TUE OCT 7 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 700
PM EDT TUESDAY EVENING...

   NORTHERN MONTGOMERY AND
   CENTRAL BATH.

AT 645 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRASSY LICK...
OR NEAR MOUNT STERLING...MOVING EAST AT 50 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...EWINGTON AROUND
650 PM EDT...KENDALL SPRINGS AROUND 655 PM EDT...BOURBON FURNACE
AROUND 700 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

&&

LAT...LON 3817 8370 3805 8366 3806 8405 3808 8406
      3813 8408 3814 8406
TIME...MOT...LOC 2245Z 269DEG 43KT 3810 8396

KAS
Local storm report, Oct 7, 7:03 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
703 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     HAZARD                  37.25N 83.20W
10/07/2014                   PERRY              KY   BROADCAST MEDIA

            A LARGE TREE LIMB WAS BLOWN DOWN ONTO A VEHICLE IN
            DOWNTOWN HAZARD. THE TIME OF THE EVENT IS ESTIMATED FROM
            RADAR.

&&

JP
Local storm report, Oct 7, 7:32 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
732 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             SIDEVIEW                38.11N 84.04W
10/07/2014  M1.75 INCH       MONTGOMERY         KY   TRAINED SPOTTER

&&

DSTAMPER
Local storm report, Oct 7, 7:33 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
733 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             PRESTON                 38.09N 83.75W
10/07/2014  E1.00 INCH       BATH               KY   TRAINED SPOTTER

&&

DSTAMPER
Local storm report, Oct 7, 7:36 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
736 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FUNNEL CLOUD     2 NE WHEELERSBURG       37.85N 82.98W
10/07/2014                   JOHNSON            KY   FIRE DEPT/RESCUE

&&

JP
Local storm report, Oct 7, 7:46 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
746 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             OWINGSVILLE             38.14N 83.76W
10/07/2014  M0.75 INCH       BATH               KY   TRAINED SPOTTER

&&

DSTAMPER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:07 PM EDTTornado WarningJKLJohnson, Magoffin, Morgan53 min
Oct 7, 8:23 PM EDTTornado WarningJKLMenifee, Montgomery, Morgan, Wolfe37 min
Oct 7, 8:25 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Morgan, Rowan4 hr
Oct 7, 8:29 PM EDTSevere Thunderstorm WarningJKLJohnson, Martin46 min
Oct 7, 8:35 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery55 min
Oct 7, 8:37 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Menifee, Morgan53 min
Oct 7, 8:41 PM EDTTornado WarningJKLBath, Menifee, Montgomery34 min
Oct 7, 8:47 PM EDTTornado WarningJKLMartin13 min
Oct 7, 8:56 PM EDTTornado WarningJKLFloyd, Johnson, Magoffin, Morgan34 min
Oct 7, 9:14 PM EDTSpecial Weather StatementJKLMartin31 min
Oct 7, 9:21 PM EDTSpecial Weather StatementJKLMenifee, Powell24 min
Oct 7, 9:27 PM EDTTornado WarningJKLFloyd, Johnson, Martin18 min
Oct 7, 9:38 PM EDTSpecial Weather StatementJKLJohnson, Magoffin, Morgan22 min
Oct 7, 9:44 PM EDTSpecial Weather StatementJKLMartin31 min
Oct 7, 9:47 PM EDTSpecial Weather StatementJKLMagoffin, Wolfe28 min
Oct 7, 9:56 PM EDTSpecial Weather StatementJKLJohnson, Martin49 min
Oct 7, 10:01 PM EDTSpecial Weather StatementJKLMagoffin29 min
Oct 7, 10:08 PM EDTAreal Flood AdvisoryJKLEstill, Floyd, Johnson, Magoffin, Martin, Menifee and 5 more3 hr
Oct 7, 10:19 PM EDTSpecial Weather StatementJKLFloyd, Magoffin26 min
Oct 7, 10:25 PM EDTSpecial Weather StatementJKLMartin35 min
Oct 7, 10:31 PM EDTSpecial Weather StatementJKLEstill, Lee, Powell, Wolfe29 min
Oct 7, 10:35 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Pike18 min
Oct 7, 10:59 PM EDTSpecial Weather StatementJKLPike31 min
Oct 7, 11:06 PM EDTSpecial Weather StatementJKLFloyd, Magoffin24 min
Oct 7, 11:21 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Magoffin, Pike, Wolfe2 hr
Oct 7, 11:31 PM EDTFlash Flood WarningJKLBreathitt, Floyd, Magoffin, Pike4 hr
Oct 7, 11:45 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Knott, Laurel, Leslie and 4 more3 hr
Oct 7, 11:50 PM EDTSpecial Weather StatementJKLClay, Laurel40 min
Oct 8, 12:14 AM EDTSpecial Weather StatementJKLLaurel31 min
Oct 8, 12:21 AM EDTAreal Flood AdvisoryJKLClay, Laurel, Leslie, Perry, Pulaski3 hr
Oct 8, 12:31 AM EDTFlash Flood WarningJKLClay, Knox, Laurel, Pulaski, Rockcastle4 hr
Oct 8, 12:44 AM EDTAreal Flood AdvisoryJKLFloyd, Harlan, Knott, Leslie, Letcher, Perry and 1 more2 hr
Oct 8, 12:52 AM EDTSpecial Weather StatementJKLHarlan53 min
Oct 8, 1:33 AM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 1 more2 hr
Oct 8, 1:34 AM EDTSpecial Weather StatementJKLHarlan26 min
Oct 8, 2:11 AM EDTSpecial Weather StatementJKLMcCreary49 min

Nearby

Tornado Warnings in Kentucky, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.